Thunderstorm Wind, Lenawee
- When
- August 7, 5:47 PM EST
- Where
- Lenawee County, 3 mi W of Onsted
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.000, -84.238
A trained spotter reported trees down.
A warm and moist airmass settled over the area and sparked a couple of severe thunderstorms over Washtenaw and Lenawee Counties. This was an all wind event with the most tree damage occurring in the Chelsea area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A warm and moist airmass settled over the area and sparked a couple of severe thunderstorms over Washtenaw and Lenawee Counties. This was an all wind event with the most tree damage occurring in the Chelsea area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 7, 2:48 PM EST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EDT TUE AUG 7 2007 .SHORT TERM...THROUGH TONIGHT FORECAST AREA IS FIRMLY ENTRENCHED IN THE WARM SECTOR OF A SURFACE LOW LOCATED OVER WESTERN LAKE SUPERIOR. AIRMASS IS EXTREMELY MOIST...WITH SURFACE DEWPOINTS IN THE LOW 70S AND PRECIPITABLE WATER VALUES IN EXCESS OF TWO INCHES. CLOUD COVER AND EARLIER RAINFALL HAVE REALLY PUT A LID ON CONVECTION SO FAR THIS AFTERNOON. HOWEVER SKIES ARE BEGINNING TO CLEAR OUT...ESPECIALLY OVER THE SOUTHERN CWA...AND SATELLITE IMAGERY IS STARTING TO FILL IN WITH CU TO OUR SOUTHWEST. VAD WIND PROFILE SHOWS STRONG UNIDIRECTIONAL SHEAR UP TO 8000 FEET...AND LAPS ANALYSIS SHOWS 1500+ J/KG OF CAPE BUILDING UP OVER THE SOUTHERN PORTION OF THE FORECAST AREA. CONSIDERING ALL THIS...AND WITH STRONG UPPER DIFFLUENCE OVERHEAD DUE TO A JET STREAK RIGHT ENTRANCE REGION...WILL KEEP SCATTERED POPS IN FOR THIS EVENING. A FEW SEVERE STORMS ARE STILL POSSIBLE OVER THE SOUTHERN CWA TODAY CONSIDERING SHEAR AND CAPE VALUES. STILL CONFIDENT THE GREATEST THREAT FROM THUNDERSTORMS WILL BE HEAVY RAINFALL AND THE THREAT FOR FLOODING...ESPECIALLY CONSIDERING HOW SATURATED SOILS ARE IN MANY AREAS. MODELS SHOW A WEAK COLD FRONT PASSING THROUGH THE NORTHERN PORTION OF THE FORECAST AREA TONIGHT. FRONTAL DYNAMICS LOOK TOO WEAK WITH THE FRONT TO PUT IN OVERNIGHT POPS FOR THE NORTHERN CWA...BUT WILL KEEP SLIGHT CHANCE MENTION IN FOR ALL OF LAKE HURON THROUGH THE EARLY EVENING GIVEN THE ACTIVITY CURRENTLY FIRING OVER LAKE SUPERIOR AHEAD OF THE FRONT. EXPECTING FOG AND LOW CLOUD DEVELOPMENT TONIGHT AS SKIES CLEAR...HIGH DEWPOINTS REMAIN...AND WINDS DECREASE. ADDING TO CONCERNS IS HIGH SOIL MOISTURE. MENTIONED FOG IN ALL PUBLIC PRODUCTS AND FOR THE NEARSHORE ZONES...AND WILL HAVE TO LET THE EVENING SHIFT DETERMINE JUST HOW LOW THE VISIBILITIES WILL GO...WHICH WILL DEPEND ON TRENDS LATE THIS AFTERNOON AND THIS EVENING. && .LONG TERM...WEDNESDAY THROUGH TUESDAY FORECAST FOR WEDNESDAY WILL BE A BIT TRICKY UNTIL AFTERNOON/EVENING CONVECTION TO OUR WEST REARS ITS HEAD. GFS TAKES THE MCV THAT IS NOW TRACKING ACROSS EASTERN NEBRASKA AND BRINGS IT EAST THROUGH LOWER MICHIGAN TOMORROW MORNING. ALTHOUGH CONVECTION IS FIRING WITHIN THIS FEATURE ATTM...THIS SCENARIO IS UNREALISTIC AS THUNDERSTORMS SHOULD ERUPT OVER SOUTHEAST NEBRASKA/SOUTHERN IOWA IN VERY UNSTABLE AIR TO THE SOUTH OF STATIONARY BOUNDARY THAT THIS VORTICITY CENTER WILL BE TRACKING ALONG. THE UPPER FLOW REGIME WOULD THEN BRING ANY MCS THAT DEVELOPS EAST THROUGH THE MISSISSIPPI/OHIO VALLEY TONIGHT. SO...PLAN ON LEAVING THE WEDNESDAY FORECAST DRY AS BOUNDARY TO FOCUS STORMS TOMORROW SHOULD BE SOUTH OF THE BORDER BASED ON THIS SCENARIO. THE NEXT CHANCE OF THUNDERSTORMS COMES LATE WEDNESDAY NIGHT INTO THURSDAY AS A SHORTWAVE OVER NEW MEXICO...WHICH IS EMBEDDED IN THE SOUTHWEST MONSOONAL FLOW...PHASES TO SOME DEGREE WITH A SIZABLE WAVE OVER THE PACIFIC NORTHWEST AND MOVES INTO GREAT LAKES. UNSTABLE AIR WILL REMAIN IN PLACE OVER THE AREA...WHICH WILL FUEL ANY ACTIVITY THAT DEVELOPS IN RESPONSE TO THIS DISTURBANCE. IN BEHIND THIS SYSTEM...A RELATIVELY QUIET PERIOD SETS UP AS WEAK HIGH PRESSURE SETTLES OVER THE REGION FRIDAY INTO SATURDAY. BY THE MIDDLE OF THE WEEKEND INTO EARLY NEXT WEEK...HOWEVER...THE FORECAST BECOMES TRICKY AS MODELS SUGGEST A SERIES OF ADDITIONAL SHORTWAVES RACING BACK INTO THE GREAT LAKES AROUND THE TOP OF THE LARGE UPPER RIDGE CENTERED OVER THE CENTRAL/SOUTHERN PLAINS. ALTHOUGH IT APPEARS THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL INDEED RETURN TO THE REGION LATE IN THE FORECAST...THE EXACT TIMING WILL BE DIFFICULT. TEMPERATURES WILL REMAIN RATHER WARM THROUGH THE PERIOD...PRETTY MUCH WHAT WOULD BE EXPECTED FOR THE SECOND WEEK OF AUGUST...WITH HIGHS GENERALLY IN THE 80S TO AROUND 90. THE HIGHER HUMIDITY LEVELS WE HAVE EXPERIENCED THE PAST SEVERAL DAYS WILL WANE SOMEWHAT WITH THE AFOREMENTIONED HIGH PRESSURE SYSTEM LATE IN THE WEEK...BUT THEN RETURN BY LATE IN THE WEEKEND INTO NEXT WEEK. && .MARINE... SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LAKE ST CLAIR ON SOUTH TONIGHT AS WEAK LOW PRESSURE RIPPLE ALONG A STATIONARY FRONT. AS THIS LOW PASSES EAST...NORTHWEST WINDS OF 15 TO 20 KNOTS WILL THEN DEVELOP OVER LAKE HURON. HIGH PRESSURE WILL THEN OVERSPREAD THE AREA ON WEDNESDAY...ALLOWING WINDS TO DIMINISH AND BECOME MORE VARIABLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE AREA. && .PREV DISCUSSION...ISSUED 152 PM EDT TUE AUG 7 2007 AVIATION... UPSTREAM SATELLITE DATA SUGGESTS MVFR CEILINGS WILL CONTINUE FOR THE NEXT SEVERAL HOURS OVER FNT AND MBS BEFORE THEY BREAK OUT TO VFR. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON IN A MOIST AND UNSTABLE AIRMASS. HARD TO PINPOINT WHERE EXACTLY THESE WILL OCCUR AS THERE ARE SEVERAL LOW LEVEL BOUNDARIES AND WEAK IMPULSES CURRENTLY MOVING ACROSS SOUTHEAST MICHIGAN...BUT THE GREATEST POTENTIAL WILL EXISTS AT DTW AND DET. TEMPO GROUP WAS ADDED TO 18Z TAF ISSUANCE...WHILE MENTION WAS LEFT OUT OF FNT AND MBS. CHANCES ARE TOO LOW TO MENTION UP THERE...BUT WILL KEEP AN EYE ON SATELLITE AND RADAR TRENDS AND AMEND IF NECESSARY. KEPT 2 SM VIS GROUP STARTING AT 08Z FOR ALL TAF SITES AS SATURATED SOILS...HUMID AIRMASS...LIGHT WINDS...AND CLEARING SKIES WILL BRING A HIGH POTENTIAL FOR THE DEVELOPMENT OF BR AND FG OVERNIGHT. WILL HAVE TO SEE HOW WEATHER EVOLVES THIS AFTERNOON AND EVENING IN ORDER TO GET A BETTER FEEL FOR HOW LOW VISIBILITIES WILL GO. RIGHT NOW IT LOOKS LIKE THE GREATEST POTENTIAL FOR FOG WILL BE AT MBS...AS THE AREA RECEIVED TWO INCHES OF RAINFALL EARLIER TODAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...OROW LONG TERM....DG MARINE.......DG AVIATION.....OROW YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 PM EDT TUE AUG 7 2007 UPDATED FOR THUNDERSTORM POTENTIAL MIZ047>049-053>055-060>063-080930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 355 PM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A WARM FRONT LIFTING NORTHWARD OVER MICHIGAN. A FEW OF THESE THUNDERSTORMS MAY BE STRONG...AND PRODUCE WIND GUSTS UP TO 45 MPH AND SMALL HAIL. MOVEMENT OF THESE THUNDERSTORMS WILL BE TO THE EAST AT 25 MPH. ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE...THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN. MINOR LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE SOILS ARE ALREADY SATURATED FROM HEAVY RAINFALL EARLIER TODAY. A FEW THUNDERSTORMS WILL THEN LINGER INTO THE EVENING...BEFORE ENDING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE REGION AND THEN AGAIN NEXT MONDAY DUE TO ANOTHER DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-080930- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 355 PM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A WARM FRONT LIFTING NORTHWARD ACROSS MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...ESPECIALLY BEFORE 8 PM. THUNDERSTORMS MOVEMENT WILL BE TO THE EAST AT 25 MPH. ALTHOUGH SEVERE WEATHER IS POSSIBLE...THE MOST LIKELY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN. MINOR LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY SOUTH OF A LINE FROM SALINE TO ROMULUS WHERE SOILS ARE THE MOST SATURATED FROM HEAVY RAINFALL EARLIER TODAY. THUNDERSTORM CHANCES WILL LINGER THROUGH THE EVENING...ENDING AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE REGION AND THEN AGAIN NEXT MONDAY DUE TO ANOTHER DISTURBANCE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-080930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 355 PM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A WARM FRONT LIFTING NORTHWARD ACROSS MICHIGAN. STRONG THUNDERSTORMS WITH WIND GUSTS TO 35 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING OVER ALL MARINE AREAS. THERE IS ALSO A SLIGHT CHANCE OF SEVERE WEATHER OVER LAKE ST CLAIR AND LAKE ERIE...ESPECIALLY BEFORE 8 PM. THUNDERSTORMS MOVEMENT WILL BE TO THE EAST AT 25 MPH. THUNDERSTORM CHANCES WILL LINGER THROUGH THE EVENING FOR LAKE ST CLAIR AND WESTERN LAKE ERIE...ENDING AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE REGION AND THEN AGAIN NEXT MONDAY DUE TO ANOTHER DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. OROW/DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 100 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
4 thunderstorm wind. Local standard time, as filed.
A trained spotter reported trees down.
A trained spotter reported numerous tree branches 3 inches in diameter down.
Law enforcement reported a tree ten inches in diameter down.
A trained spotter reported limbs 6 to 7 inches in diameter down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53224, 53221, 53222, 53223.